Is it safe to go clay pigeon shooting when atrial fibrilation is not under control?

I have lone atrial fibrilation and the GP is having difficulties regulating my heart rate, resting rate is between 60bpm and 100bpm. On a combination of medication and will be going onto warfarin in the near future.Concerns about over exertion especially if attempting clay pigeon shooting at my brothers stag do. Dont want to be a killjoy but then dont want to put myself under any pressure.

11 Replies

  • You just have to go with how you feel. But one of the most important is to not allow AF to control your life. While you have to take your condition into consideration if you start allowing your condition to control your life, you will be miserable which can make your condition and health even worse. There shouldn't be much pressure... Just think about how much pressure you would have if you were a clay pigeon.


  • Ha Ha, like your last comment. You are right it is all to easy to allow the condition start dictating what you should do. Will just go with the flow and enjoy myself

  • What meds do they have you on?


  • Bisoprolol 2.5mg Ramipril 5mg and Clopidogrel 75mg. Not a very nice combination because of some of the side effects, especially tiredness and pins and needles in arms and legs at times. The cardiologist wants the rampiril increased to 10mg but only got as far as 7.5mg as I was falling all over the place and the GP reduced it again.

  • WOW... That is a weird combination of meds. I can see why you were falling.

    Bisoprolol is a beta blocker which is used to slow the heart rate to decrease blood pressure. It can help with AF but only in that it slows the heart rate so you don't feel it as much. It really has basically no effect on stopping the AF from happening.

    Ramipril is an ACE inhibitor and is used to lower blood pressure. But again it has no effect on stopping AF.

    Clopidogel is an antiplatelet medication.

    I can see with the combination of Bisoprolol and Ramipril why it would cause the tiredness and falling down. Do you have a really bad problem with blood pressure?

    I am glad to hear you are being put on warfarin. Clopidogel is used to prevent strokes in those with coronary artery disease, peripheral vascular disease, and cerebrovascular disease. Have you been diagnosed with those? If he is giving you this for AF, it is not protecting you because the clot that forms during AF is a different type than the one that forms from those other diseases.

    You mentioned that you were seeing your GP. Have you seen a specialist? There are many other meds that could help with controlling your AF. They are called Rhythm Control Meds and they try to hold (keep) the heart in rhythm stopping the AF from happening. There are also procedures that can "cure" AF.

    Welcome to the forum. Feel free to ask away if you have questions. I'm sure that someone will have an answer or be able to point you in the right direction. Check out the main AFA site. There is a wealth of information there that will help out.


  • Tim is right. AF may be in your life but it shouldn't be all of your life.


  • I agree with the above. Clay pigeon shooting is usually pretty safe. You're in a cage where you can only shoot towards the target. Just make sure you stand up a minute or two before your turn so you get over that dizzy spell I used to get on immediately standing up.

    Enjoy yourself!


  • Be careful but go is too short to let AF be in total go enjoy and unlike me hit the target !


  • Thanks for all your comments. I do have a cardiologist but not due to see him again in October this year. In the meantime have to see the GP, but I dont think they now the right course of action, although the mention of going onto warfarin was at least a step in the right direction. When I describe my symptoms alot of the time all I get are blank expressions.

    As regards to blood pressure, I have never had any problems with this until I started on the clopidogrel, which is used to lower the blood pressure. I am back with the GP in a couple of weeks and will ask for a medication review.

  • The blank stare is a unfortunately a usual response. Most GP's and even many Cardiologists are just "not up to date" in dealing with Rhythm problems. Many times they will think you are just imagining it or making a big deal over nothing. An Electrophysiologist (EP) is a cardiologist that has specialized in heart rhythm problems. They are normally the go to people for AF. Hope you get the meds straightened out and start feeling better.

    Ask your GP about Rhythm Control Meds instead of Rate Control meds. It's a choice of slow it down so it's not so bad (rate control) or stop it from happening (Rhythm control).

    Good luck with the warfarin... It takes a while to get the dosage correct but once stabilized it's pretty easy.


  • Sorry not the clopidogril but rampiril to lower my blood pressure.

You may also like...